Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2014, 7:28 PM EDT for 6 counties in Kentucky. It was in force for 47 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 10, 2014, 8:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Harlan County, KY, Knott County, KY, Letcher County, KY, Perry County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:28 PM EDT | TSTM WND DMG | Carr Creek, KY | TREES AND LARGE LIMBS DOWN AT CARR CREEK LAKE PARK. |
| Jun 10, 7:28 PM EDT | TSTM WND DMG | Isom, KY | LARGE LIMBS DOWN. SOME TREES UPROOTED AND POWER LINES DOWN. |
| Jun 10, 7:28 PM EDT | TSTM WND DMG | Jeremiah, KY | LARGE LIMBS DOWN. SOME TREES UPROOTED AND POWER LINES DOWN. |
| Jun 10, 7:52 PM EDT | TSTM WND DMG | Mcdowell, KY | TREE BLOWN DOWN ON POWER LINE ON HIGHWAY 122. |
| Jun 10, 7:52 PM EDT | TSTM WND DMG | Price, KY | NUMEROUS TREES AND POWER LINES DOWN. |
| Jun 10, 7:57 PM EDT | TSTM WND DMG | Jonancy, KY | TREES DOWN. |
| Jun 10, 7:57 PM EDT | TSTM WND DMG | Virgie, KY | TREES DOWN. |
| Jun 10, 8:00 PM EDT | TSTM WND DMG | 3 Sw Pikeville, KY | TREE FELL ON RESIDENCE. |
| Jun 10, 8:05 PM EDT | TSTM WND DMG | 2 Sw Pikeville, KY | POWER LINE DOWN ON HOUSE AT 2826 ISLAND CREEK ROAD. |
| Jun 10, 8:05 PM EDT | TSTM WND DMG | 2 W Rockhouse, KY | TREES DOWN ON RESIDENCE 4335 POOR BOTTOM RD. |
| Jun 10, 8:05 PM EDT | TSTM WND DMG | 3 N Pikeville, KY | TREES DOWN ON RESIDENCE 4335 POOR BOTTOM RD. |
| Jun 10, 8:05 PM EDT | TSTM WND DMG | 3 Sse Pikeville, KY | SEVERAL TREES BLOWN DOWN. |
| Jun 10, 8:05 PM EDT | TSTM WND DMG | Pikeville, KY | POWER POLES SNAPPED ON CHLOE ROAD...RIVER VIEW DRIVE...MYRA BARNES AVENUE AND CEDAR CREEK ROADS.TREES AND POWERLINES ON VEHICLES AT VARIOUS LOCATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639
WUUS53 KJKL 102328
SVRJKL
KYC071-095-119-133-193-195-110015-
/O.NEW.KJKL.SV.W.0065.140610T2328Z-140611T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
LETCHER COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
WESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 815 PM EDT
* AT 727 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPIDER TO EOLIA TO 5 MILES EAST OF BIG STONE GAP...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WHITESBURG...PIKEVILLE...TILLIE...MARLOWE...MALLIE...BELLCRAFT...
COLSON...PINE TOP...ERMINE...DREW...COLLY...SOUTHDOWN...NEALY...
POLLY...MAY...PIPPA PASSES...MAYKING...OMAHA...SERGENT AND LESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3726 8236 3722 8250 3711 8272 3704 8272
3697 8286 3693 8285 3690 8287 3688 8289
3721 8312 3764 8249 3733 8226
TIME...MOT...LOC 2328Z 242DEG 44KT 3726 8291 3705 8279
3684 8267
HAIL...1.00IN
WIND...60MPH
$$
JMW3 follow-up statements
937
WWUS53 KJKL 102346
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT TUE JUN 10 2014
KYC095-193-102356-
/O.CAN.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
PERRY KY-HARLAN KY-
746 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN AND EAST
CENTRAL PERRY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3726 8236 3722 8250 3711 8272 3704 8272
3702 8277 3717 8286 3736 8289 3764 8249
3733 8226
TIME...MOT...LOC 2346Z 242DEG 44KT 3746 8284 3721 8279
3699 8267
$$
KYC071-119-133-195-110015-
/O.CON.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
KNOTT KY-LETCHER KY-PIKE KY-FLOYD KY-
746 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLOYD...WESTERN PIKE...EASTERN LETCHER AND EAST CENTRAL KNOTT
COUNTIES UNTIL 815 PM EDT...
AT 744 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BETTY TO POLLY TO 5 MILES NORTHWEST OF NORTON...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...TOPMOST...HALL...SECO...DRY CREEK...WHITAKER...DEMO...
GREENLEAF...NEON JUNCTION...CHIP...HORN...TOLLIVER TOWN...
FLEMING-NEON...HALO...CROMONA...HAYMOND...FISHPOND LAKE...EHKHORN
MINE...HEMPHILL AND BUCKINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD
WIND DAMAGE ACROSS MULTIPLE COUNTIES OF EASTERN KENTUCKY. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3726 8236 3722 8250 3711 8272 3704 8272
3702 8277 3717 8286 3736 8289 3764 8249
3733 8226
TIME...MOT...LOC 2346Z 242DEG 44KT 3746 8284 3721 8279
3699 8267
HAIL...1.00IN
WIND...60MPH
$$
JACOBSON022
WWUS53 KJKL 110004
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
804 PM EDT TUE JUN 10 2014
KYC119-133-110013-
/O.CAN.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
KNOTT KY-LETCHER KY-
804 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LETCHER AND EAST
CENTRAL KNOTT COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3726 8236 3724 8244 3719 8256 3725 8263
3725 8265 3726 8266 3749 8270 3764 8249
3733 8226
TIME...MOT...LOC 0003Z 242DEG 44KT 3756 8261 3731 8256
3708 8244
$$
KYC071-195-110015-
/O.CON.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
PIKE KY-FLOYD KY-
804 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLOYD AND WESTERN PIKE COUNTIES UNTIL 815 PM EDT...
AT 801 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAROLD TO MYRA TO 5 MILES SOUTH OF CLINTWOOD...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN...LOOKOUT...SHELBIANA...ASHCAMP...ROCKHOUSE...
CHLOE...GARDEN VILLAGE...ZEBULON...RACCOON...MARROWBONE...BELCHER...
ELKHORN CITY...FISHTRAP LAKE AND CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD
WIND DAMAGE ACROSS MOST OF EASTERN KENTUCKY. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3726 8236 3724 8244 3719 8256 3725 8263
3725 8265 3726 8266 3749 8270 3764 8249
3733 8226
TIME...MOT...LOC 0003Z 242DEG 44KT 3756 8261 3731 8256
3708 8244
HAIL...1.00IN
WIND...60MPH
$$
JACOBSON516
WWUS53 KJKL 110015
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
815 PM EDT TUE JUN 10 2014
KYC071-195-110024-
/O.EXP.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
PIKE KY-FLOYD KY-
815 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD AND WESTERN
PIKE COUNTIES HAS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3726 8236 3724 8244 3719 8256 3725 8263
3725 8265 3726 8266 3749 8270 3764 8249
3733 8226
TIME...MOT...LOC 0014Z 242DEG 44KT 3761 8245 3736 8240
3713 8229
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:08 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 10, 6:08 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 608 PM EDT TUE JUN 10 2014 .UPDATE... ISSUED AT 608 PM EDT TUE JUN 10 2014 PER COORDINATION WITH SPC...HAVE EXTENDED SEVERE THUNDERSTORM WATCH 275 TO COVER THE REMAINDER OF THE JKL FORECAST AREA IN EXTREME EASTERN KY. HAVE ALSO CANCELLED THE WATCH IN THE FAR SOUTHWEST PART OF THE FORECAST AREA WHERE THE CONVECTIVE LINE HAS MOVE THROUGH AND STABILIZID THE ATMOSPHERE. UPDATE ISSUED AT 550 PM EDT TUE JUN 10 2014 SENT AN UPDATE TO FINE TUNE TIMING OF CONVECTION EASTWARD ACROSS THE AREA EARLY THIS EVENING. ALSO ADJUSTED FORECAST TEMPERATURES TO INCORPORATE A DROP WITH ONSET OF PRECIP. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 409 PM EDT TUE JUN 10 2014 CONVECTIVE LINE WAS BECOMING BETTER ORGANIZED AND INTENSIFYING TO OUR WEST AND SOUTHWEST EARLY THIS AFTERNOON...WITH ONE SUPERCELL AHEAD OF IT ENTERING THE SOUTHWEST PART OF THE FORECAST AREA. MODIFYING NAM SOUNDINGS FOR OBSERVED SURFACE CONDITIONS YIELDS CAPE OF 1500-2000 J/KG. MODEST SHEAR IS ALSO PRESENT...MOSTLY SPEED...WITH ABOUT 60 KTS AT 500 MB. THIS IS GIVING LARGELY A SEVERE WIND THREAT ALONG THE LINE. HOWEVER...ANY CIRCULATIONS...ESPECIALLY WITH ANY DISCRETE CELLS...COULD ALSO YIELD LARGE HAIL. THE CONVECTION WILL PROGRESS EAST ACROSS THE JKL FORECAST AREA THROUGH EARLY EVENING. ONCE THE ONGOING CONVECTION MOVES THROUGH AND DIMINISHES...THE FORECAST BECOMES MORE PROBLEMATIC. MODELS HAVE NOT HANDLED THE DETAILS OF PRECIP TIMING TOO WELL RECENTLY. HAVE USED A GENERAL DIURNAL TREND...AND STUCK CLOSER TO THE GFS MAV MOS POP VALUES FOR THE DAY WEDNESDAY...AS OPPOSED TO THE MORE INFLATED VALUES OF THE NAM MET MOS IN OUR WESTERN COUNTIES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 340 PM EDT TUE JUN 10 2014 SOMEWHAT DECENT AGREEMENT AMONGST THE LONG TERM MODELS IN THE EXTENDED. THE GFS AND ECMWF BOTH HAD SOME MINOR TIMING DIFFERENCES WITH THEIR RESPECTIVE WEATHER SYSTEMS AND LARGER DIFFERENCES REGARDING THE EVOLUTION AND AREAL COVERAGE OF PRECIPITATION ASSOCIATED WITH SAID WEATHER SYSTEMS. THE GENERAL LARGE SCALE PATTERN LOOKS TO FEATURE A LARGE UPPER RIDGE SITUATED OVER THE SOUTHWESTERN CONUS TO BEGIN THE PERIOD...WITH A FAST MOVING VIGOROUS TROUGH RACING EASTWARD ALONG THE CANADIAN BORDER. THE EXTREME SOUTHERN EXTENSION OF THE UPPER TROUGH WILL BE OUR WEATHER MAKER TO BEGIN THE PERIOD ON THURSDAY. SCATTERED SHOWERS AND STORMS WILL BE ON TAP OFF AND ON THROUGH NIGHT AS AREAS OF DISTURBED WEATHER MOVE REPEATEDLY ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS. THE BEST CHANCES FOR RAIN WILL BE DURING THE AFTERNOON AND EVENING PERIODS DURING PEAK HEATING TIME. TEMPERATURES THROUGHOUT THE PERIOD WILL BE RUNNING AT OR SLIGHTLY ABOVE NORMAL WITH DAYTIME HIGHS COMING IN EACH DAY IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE LOW TO MID 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 132 PM EDT TUE JUN 10 2014 CONDITIONS WERE VFR AT TAF ISSUANCE...WITH SOME LOW VFR CEILINGS BEGINNING TO SHOW UP AS CUMULUS DEVELOPMENT BECOMES MORE PRONOUNCED. SOME OF THESE CLOUDS ARE EXPECTED TO GROW INTO SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...BRINGING LOCALIZED IFR. DUE TO LOW PROBABILITIES OF IFR AT ANY GIVEN POINT/TIME...JUST -SHRA AND VCTS WITH VFR WAS USED IN TAFS. MOST PRECIP SHOULD TAPER OFF THIS EVENING...LEAVING MAINLY VFR THROUGH THE REST OF THE PERIOD...ALTHOUGH SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS IS EXPECTED TOWARD THE END OF THE PERIOD ON WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAL SHORT TERM...HAL LONG TERM...AR AVIATION...HAL
Hazardous weather outlook, Jun 10, 3:25 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 325 PM EDT TUE JUN 10 2014 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112- 114>117-111100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD... MANCHESTER...HYDEN 325 PM EDT TUE JUN 10 2014 ...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR HAIL THIS AFTERNOON AND EVENING. KYZ088-110-113-118>120-111100- HARLAN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 325 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY EARLY THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR HAIL THIS AFTERNOON AND EVENING. RAY/HAL
In the hours before
Local storm report, Jun 10, 7:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG LONDON 37.13N 84.08W
06/10/2014 LAUREL KY BROADCAST MEDIA
FLEA MARKET BUILDING COLLAPSED.
&&
JCARICOLocal storm report, Jun 10, 7:14 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG PEBWORTH 37.50N 83.73W
06/10/2014 OWSLEY KY EMERGENCY MNGR
TREES DOWN ON HIGHWAY 11 NORTH.
0639 PM TSTM WND DMG 2 E BOONEVILLE 37.48N 83.64W
06/10/2014 OWSLEY KY EMERGENCY MNGR
NUMEROUS TREES DOWN ON SUGAR CAMP ROAD.
0639 PM TSTM WND DMG STURGEON 37.42N 83.78W
06/10/2014 OWSLEY KY EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
JCARICOLocal storm report, Jun 10, 7:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG STACY FORK 37.84N 83.27W
06/10/2014 MORGAN KY TRAINED SPOTTER
LARGE LIMBS DOWN. ESTIMATED WIND SPEED OF 60 MPH. PEA
SIZE HAIL.
&&
JCARICOSpecial weather statement, Jun 10, 7:19 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 719 PM EDT TUE JUN 10 2014 KYZ052-102345- ROWAN- 719 PM EDT TUE JUN 10 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 745 PM EDT TUESDAY EVENING... NORTH CENTRAL ROWAN. AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TRIPLETT...OR 8 MILES NORTHEAST OF MOREHEAD...MOVING NORTH AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL EXTREME NORTH CENTRAL ROWAN COUNTY AROUND 725 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JMW
Local storm report, Jun 10, 7:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG 1 E JACKSON 37.56N 83.36W
06/10/2014 BREATHITT KY NWS EMPLOYEE
LARGE TREE LIMBS BLOWN DOWN ON HIGHWAY 30.
&&
JCARICOLocal storm report, Jun 10, 7:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
727 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 2 S JACKSON 37.53N 83.38W
06/10/2014 BREATHITT KY TRAINED SPOTTER
HALF A ROOF BLOWN OFF A TRAILER ON QUICKSAND ROAD.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 45 min |
| Jun 10, 4:33 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 42 min |
| Jun 10, 5:15 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 45 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Laurel, McCreary, Whitley | 27 min |
| Jun 10, 6:05 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Rockcastle | 40 min |
| Jun 10, 6:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 47 min |
| Jun 10, 6:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Lee, Menifee, Montgomery, Powell and 1 more | 40 min |
| Jun 10, 6:23 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Leslie, Owsley, Perry and 1 more | 52 min |
| Jun 10, 6:48 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 42 min |
| Jun 10, 6:59 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Lee, Magoffin, Menifee, Morgan and 3 more | 46 min |
| Jun 10, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Floyd, Johnson, Magoffin, Martin and 2 more | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.